Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Constipated, took movicol, no help. What should be done?

Hi, I have been constipated for 2weeks my doctor has given me movicol which I ve been taking since Saturday. I had one bowel movement on Fri and 2 on Saturday (all normal sized). I haven t had the urge to go today which I find strange considering I ve a 2week build up. Is this normal or could I have an obstruction of some kind?
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Gastroenterologist 's  Response
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

Intestinal obstruction usually causes acute abdominal pain, distension of the abdomen, obstipation (means neither passage of stool nor flatus), and vomiting.

But you haven't mentioned any of these symptoms. You simply have constipation and that was somewhat relieved with movicol also. So I don't think you are having intestinal obstruction and still to confirm it get a xray abdomen in standing position to see for any air fluid levels.

See for the common and treatable cause of constipation by simply getting blood tests for thyroid profile and serum calcium levels.

Take macrogol sachet and some laxative like combination of milk of magnesia, liquid paraffin and sodium picosulphate like Syrup cremaffin plus.

If still not relieved consult a Gastroenterologist who may advise you a colonoscopy examination

I hope I have answered your query and this will help you. Remain in touch and get-well soon
Answered: Thu, 18 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor